Biaxin, Biaxin XL User Reviews

Biaxin, Biaxin XL - User Reviews

Biaxin, Biaxin XL User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Biaxin, Biaxin XL sorted by most helpful. Patient Discussions FAQs


Comment from: 45-54 on Treatment for less than 1 month (Patient) Published: October 11

The medication gives you a terrible, almost intolerable taste in your mouth. It is awful.

Comment from: GVvicki, 55-64 on Treatment for less than 1 month (Patient) Published: November 25

I was 17 days into bronchitis and had been unsuccessfully treated with a ZPack when I began taking Biaxin (500 mg twice a day for 10 days). Within and hour and a half of the first dose I developed severe diarrhea and an upset stomach. I ate yogurt to resolve the diarrhea and the upset tummy was gone within a day or two. By the second day I began to cough less and was feeling better. On the third day I had a big relapse but by the fourth day I really began to feel almost normal and my symptoms (coughing, runny nose, etc.) were almost gone. The entire time I took the Biaxin I had a terrible taste in my mouth (almost like chewing up an aspirin). I continued eating yogurt daily and no more diarrhea. This bout with bronchitis was so terrible and long-lasting that putting up with the minimal side effects was well worth it!

Related Reading: cough | aspirin

Comment from: BJM2TAS, 25-34 on Treatment for less than 1 month (Patient) Published: October 31

While this medication has been extremely effective, I have had an extremely bitter taste in my mouth since I began taking Biaxin.

Comment from: CZ, 45-54 on Treatment for less than 1 month (Patient) Published: April 04

I have had just an awful experience with this medicine! It seemed to reduce the chronic cough I had a little, but the side effects weren't worth it. I had fatigue, irritability, stomach pain, diarrhea, and crazy dreams--I even dreamed I drowned my mother!!! I thought I was going crazy or becoming very ill. I was very glad to read that I was not crazy since others had some of the same problems. It might help some people, but I myself would NEVER take this medicine again!

Related Reading: fatigue

Comment from: Frustrated, 45-54 on Treatment for less than 1 month (Patient) Published: May 25

After treatments for a year of a Chronic Sinus Infection, I was put on Biaxin and will never take this medication again. I have experienced terrible taste- metallic taste- after day 2. Stomach pain like I had an ulcer that wouldn't go away, trouble sleeping, fatigue, lack of motivation,and mood change/slight depression. Normally high energy, and motivated, this drug completely knocked me off course. Quit taking it and going to another anti.

Related Reading: depression

Comment from: 25-34 on Treatment for less than 1 month (Patient) Published: March 16

Treated for mild bronchitis with a sinus infection. Can't taste or smell, but the horrible, bitter taste is still there. Tastes like poison. Side effects kicked in 3 days after beginning dose, now drinking Pepto to make them go away. Cannot WAIT to get these pills over with!!!

Comment from: 35-44 on Treatment for less than 1 month (Patient) Published: July 24

This is day 3 and I am so sick, it is worse than the bronchitis I am being treated for! Horrible stomach cramps, diarrhea, nausea, the shakes, heart palpitations, horrible taste, anxiety attacks, depression and weird dreams. I will never take this again.

Related Reading: anxiety

Comment from: 19-24 on Treatment for less than 1 month (Patient) Published: March 21

My dr. told me right off the bat that this medication would taste awful and that she recommends taking it with skittles or chocolate to help get rid of the taste. im allergic to 4 of 5 classes of antibiotics and so far this is going ok. I do itch some but its not unbearable and sleeping is a little restless but its better than infected eardrums. Very few drugs come with no side effects so im please with this so far because hey, its not sent me to the emergency room with breathing problems.

Comment from: BnTx, 25-34 on Treatment for less than 1 month (Patient) Published: November 02

This medication was hell on earth for me, and I have never had a reaction to an antibiotic. The horrible taste, constant nausea and diarrhea were much worse than the bronchitis. They were actually worst than the first trimester of a pregnancy. To top it off, I couldn't sleep more than an hour or so at a time for 3 days. Also had a mild panic attack. Switched to Ceftin after 3 days. Much better!

Related Reading: pregnancy | Ceftin


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations